Anxiety, Meds and Blood Pressure

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 10/13/2009 10:48 AM (GMT -7)   
My blood pressure has been creeping up since I started having panic attacks in 2007. Over the last week my readings have been all over the map from 120/80 to a high of 154/99. I went to the Dr yesterday and it was 145/90. They gave me Atenolol and told me to raise my Lexapro to 10mg. I have been weaning off Clonazepam for the last few weeks and I'm wondering if this has anything to do with teh recently high BP. I had a pretty bad panic attack in the car yesterday on my way home from the Dr. I really wonder if I'll ever be able to get off of these anxiety meds!! The BP thing has me freaked out.
Dee-39yrs old wife/mom of 3 boys UC since 04
Panic Attacks/Depression/fibromyalgia2009-750mg colozal/1,000mg canasa/Rowasa enema) .625mg clonazepam, 6.5mg Lexapro-/Fioricet/Prilosec OTC  Triple Strength Fish Oils/Colonoscopies-5
 


P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 10/13/2009 11:52 AM (GMT -7)   
I read some info on the Atenolol and how it can lower the heart rate. I have a sinus bradycardia and my resting rate is alrady low (47-54). I called my Dr to question, as another Dr gave me the script yesterday. My Dr now says to take NORVASC (5mg) instead. She says it shouldn't mess with my heart rate.
Dee-39yrs old wife/mom of 3 boys UC since 04
Panic Attacks/Depression/fibromyalgia2009-750mg colozal/1,000mg canasa/Rowasa enema) .625mg clonazepam, 6.5mg Lexapro-/Fioricet/Prilosec OTC  Triple Strength Fish Oils/Colonoscopies-5
 


Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 10/14/2009 8:32 AM (GMT -7)   
Hi Dee,

Everyone's BP raises up and down throughout the day naturally, and will even increase over a short period of time due to stress and other factors. Usually if a person takes their vitals too much (health anxiety), it is enough to cause panic, I've been there myself. . . You should rest assured that your doc has placed you on good medication and that you will be alright. To try to naturally lower your blood pressure, eat healthy foods, go take a walk or and exercise that you enjoy, limit your uses of nicotine, alcohol, sodium, etc. And if you have to take your BP and other vitals daily, which is okay while you and your doc are trying to get the best dosage for you on your meds, limit it to just a couple of times daily, make the times specific (not when feeling anxious) and then chart it down to give to your doc during your next appt.

I wish you the best of luck and please do keep us posted :)
***Sam***
Anxiety-Panic Disorders Forum Co-Moderator

"Life be not so short but that there is always time for courtesy."
~
Ralph Waldo Emerson~
 
. . .Not a professional. . .
Please consult your doctor before making changes to meds or lifestyle.


P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 10/14/2009 11:40 AM (GMT -7)   
Thanks. I'm home from work today b/c I woke up feeling SO sick to my stomach this morning. I think it was from raising the Lexapro. I was supposed to start school again in January but I've made the decision to postpone that until I get my bosy and stress together. I am a perfectionist and I know I'll just be adding stress if I try to start school again.

Dee-39yrs old wife/mom of 3 boys UC since 04
Panic Attacks/Depression/fibromyalgia2009-750mg colozal/1,000mg canasa/Rowasa enema) .625mg clonazepam, 6.5mg Lexapro-/Fioricet/Prilosec OTC  Triple Strength Fish Oils/Colonoscopies-5
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:13 PM (GMT -7)
There are a total of 2,735,597 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
281 Guest(s), 10 Registered Member(s) are currently online.  Details
Nana 2, Bololidat, Tirzah, ppm guy, Girlie, exqualls, aloha234, Csweeney1002, Noni9, Michael165


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer